Hi Debbie and Maureen,
Okay... I have had experience with Prozac before. Anyone reading this besides you please know that I do take medications seriously before I go on. Many years ago... like 10 or more... my "now ex" was deployed overseas for some military events. It was a serious deployment. Somehow in someone's infinite wisdom they decided to offer counseling to the wives while this was going on. The psyche guy I saw was very much into PTSD. He said I was already suffering from that due to my childhood and premarriage years. Now... I was not in anyway suffering as I saw it. I kept everything together, ran my household, took care of my children, was back in college and did all those military wifey things at a moments notice. He still pressured me because he said you can't just put abuse and neglect from the past on a back burner like that. He said eventually it does heat up and boil over without being watched. Seriously... he said that. So he asked me to take prozac. I did. I did not feel anything from it.. no different. Military wives are a rare strong breed and we usually stick together and do everything together. I hope this tradition still exists. We would have big family like get togethers and sleep overs with the wives and all our kids. Played cards, drank... supported each other...shared what we knew. I had not continued the prozac and many of the wives had not. Somehow we stumbled across this interesting fact... if you take a prozac in the morning after drinking and staying up all night it got you through the day and no hangover. Pleae don't get any ideas... it does not work on a daily basis for everyday drinking. Eventually our guys came home... not all the way they left. I never refilled my script. When I read some of the posts about people taking one to five pills and it got them through the withdrawal it made sense to me. After talking with my doctor it made even more sense. I have taken only three because I felt it took the edge off. If I feel the need I will take another. This is the way I do it. I do not suggest anyone follow what I am doing without talking to their doctors. I have also made some other changes with the fluids, vitamins and whatever.
I hope that explains some of it. It is a personal thing not a professional medical thing. While taking Cymbalta (14 months at 30mg) I gained about 45 lbs to my already overweight self. I had lost interest in doing much of anything. Sugar cravings... (hence high bs? go figure) I could sleep forever sometimes. I had my reasons to stop the cymbalta but unfortunately I was ignorant in looking into withdrawal issues.
If I knew what I know now? I might have tried a weaning process and then the prozac. I have lost time at work... I feel like I let them down in a huge way. I realize that I had no zest for life and I was very blah. I was talking with a friend earlier and she thinks the high sugars are brain stressed related... I could not explain it like she did but it did make sense. She also said I need to look at all these vitamins and supplements I am taking... she said sometimes what we think is good for us may not be right at that time or ever. She is very "natural" and thinks one multivitamin and learning to eat right and exercise is the key. She sounds like a weightloss commercial!
I hope that explains it... and yes... I ramble....!!!
Take care and be safe,
I had to do it this way because there was so much , and I wanted to be able to see it, and then say whatever. I totally am appauled that any doc, shrink would insist that you take a med, especially after your telling him that you were really happy, and living a normal life. I know, I can't remember how you got on Cymbalta in the first place,
but still having to have him say that to you was totally wrong, and a power trip on his part. That would have really been frightening to me to talk to someone, and them not hear a word I had just said. I grew up like that, and don't need that done to me now. So many people are afraid of doctor's, and don't know they do have the right to not
take things that they tell us we have to take, unles of course it would be for like what you have, and just must have your insulin.
Before all this other stuff that happened to me with my back, and them suffering so badly from PTSD, trust me you know you either have it or you don't, because you have
nightmares, severe anxiety, and so much more. I do have, and this is only my belief system that one does need to go back, and deal with childhood issues if they are one's that are making your life unmanageable, also your having nightmares, anxiety, and other sever problems that so many of us do that came from abuse as kids. Hell it wasn't until I got into school, and therapy myself what was normal behavior period! It just was all I knew all I had grown up with, and thought all people lived like this, until
I got older, and stayed at my friends houses, and saw how different it was. So again it is just my opinion, I had to do it, and so grateful I did.
Of course your BS will go up with stress, I already know this, but I do still think it's the withdrawls of the way you came off the Cymbalta, and still just keep doing what you have always done, check those BS, and just really watch them right now. It is very important, not to discard that this might be the withdrawls of Cymbalta. I am going to look it up myself, and get back to you.
I get it about the Prozac, and something tells me that it's also a little bit of mind over matter doing this process. Like when I first got here, Houdi would keep reminding me that when things got bad again that it was just the drug still doing a number on me. On or off it can just do different things to certain people, and not at all to other's.
We just are all wired so differently, so each of our recovery will be different too.
Thanks for the post, and letting us know about what you have been doing with the Prozac too, this might help someone else to, you just never know.
Talk to you soon I hope.